Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 142, NWS State College, PA

August 18, 2009Columbia County, Montour County, Northumberland County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Aug 18, 2009, 5:54 PM EDT for Columbia County, Montour County, Northumberland County, Pennsylvania. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 18, 2009, 5:54 PM EDT (21:54 UTC)
Expired
Aug 18, 2009, 6:45 PM EDT
In force
51 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Columbia County, PA, Montour County, PA, Northumberland County, PA

The radar

The State College radar (KCCX), 134 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 18, 6:03 PM EDTTSTM WND DMGCatawissa, PA911 CENTER REPORTED TREES DOWN AND ROAD SIGN BLOWN OVER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 9.9 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2009-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 810 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2009-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
810 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
1015 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCTP 182154
SVRCTP
PAC037-093-097-182245-
/O.NEW.KCTP.SV.W.0142.090818T2154Z-090818T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
554 PM EDT TUE AUG 18 2009

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN MONTOUR COUNTY IN CENTRAL PENNSYLVANIA...
  CENTRAL NORTHUMBERLAND COUNTY IN CENTRAL PENNSYLVANIA...
  COLUMBIA COUNTY IN CENTRAL PENNSYLVANIA...

* UNTIL 645 PM EDT

* AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 9 MILES NORTHEAST OF JERSEYTOWN TO RIVERSIDE...AND MOVING EAST
  AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  ELYSBURG AROUND 605 PM EDT...
  KNOEBELS GROVE AND BLOOMSBURG AROUND 610 PM EDT...
  CATAWISSA AROUND 615 PM EDT...
  NUMIDIA AND ALMEDIA AROUND 620 PM EDT...
  MAINVILLE AROUND 625 PM EDT...
  MIFFLINVILLE AROUND 630 PM EDT...

THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 224 AND 247.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...STATE
ROAD 61.

LAT...LON 4086 7630 4081 7637 4082 7661 4087 7676
      4089 7669 4109 7661 4115 7661 4122 7652
      4128 7632 4120 7632 4116 7630 4114 7628
      4114 7623 4105 7623 4096 7620
TIME...MOT...LOC 2154Z 249DEG 26KT 4119 7646 4088 7666

$$

FORECASTER: DEVOIR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 4:00 PM EDT, 1 hour 54 minutes earlier.

Area forecast discussion, Aug 18, 4:00 PM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
400 PM EDT TUE AUG 18 2009

.SYNOPSIS...
AN UPPER LEVEL RIDGE OVER THE EASTERN US AND WESTERN ATLANTIC
WILL DOMINATE OUR WEATHER FOR THE NEXT FEW DAYS. THE FIRST IN
SERIES OF FRONTS WORKING TO WEAKEN THE RIDGE WILL TRIGGER
THUNDERSTORMS THIS AFTERNOON. A STRONGER TROUGH TO OUR NORTHWEST
SHOULD PUSH A STRONGER FRONT INTO THE REGION LATER THIS WEEK AND
EARLY THIS WEEKEND TRIGGERING MORE SHOWERS. IT WILL ALSO KEEP THE
TROPICAL ACTIVITY TO OUR EAST. SUNDAY THROUGH PERHAPS TUESDAY
SHOULD BE COOLER AND DRIER.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
A LINE OF THUNDERSTORMS HAS DEVELOPED ALONG THE LAKE BREEZE AND
SHOULD MOVE STEADILY WESTWARD INTO WARREN COUNTY THIS AFTERNOON.
UPPED POPS AND QPF IN NW PA TO ACCOUNT FOR THIS. THIS LINE SHOULD
MOVE EASTWARD SPREADING STORMS INTO NORTH-CENTRAL AREAS THIS
AFTERNOON AND POSSIBLY INTO THE EARLY EVENING HOURS.

TO THE SOUTHWEST THE S/W ON WAVER VAPOR HAS TRIGGERED A LINE OF
THUNDERSTORMS IN SW PA. THIS LINE IS MOVING ACROSS SOMERSET COUNTY
AND SHOULD MOVE EAST-NORTHEAST UPPED POPS IN SW TO 90 PERCENT AND
TAPERED OFF TO ENE. LOOKS LIKE MOST AREAS OF WESTERN PA HAVE A
GOOD SHOT FOR THUNDER THIS AFTERNOON AND EARLY EVENING AS THIS
SYSTEM TRACKS TO THE EAST.

EVEN A FEW STORMS IN THE LOWER SUSQUEHANNA VALLEY WHERE SOME
STATIONS...MOSTLY SECONDARY STATIONS...ARE IN THE LOWER 90S. MOST
AIRPORTS ARE STILL ONLY IN THE UPPER 80S. BUT DEW POINTS ARE IN
THE 70S. ANY SHOWERS DOWN IN THE SOUTH/SOUTHEAST CAN PRODUCE SOME
LOCALLY HEAVY RAINFALL.

MOST ACTIVITY SHOULD TAIL OFF SHORTLY AFTER SUNSET ESPECIALLY IN
THE WEST.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
THE FRONT TO OUR WEST IS FORECAST TO DRY IT OUT IN WEST AND SAG
SOUTHWARD. THUS AN EAST-WEST BOUNDARY IS FORECAST TO BE STALLED
OVER SOUTHERN PA/MD REGION WEDNESDAY. THIS COULD SERVE AS BOUNDARY
FOR SHOWERS AND STORMS ON WEDNESDAY AFTERNOON. THE SREF/SUPER
ENSEMBLE SHOW HIGHER POPS IN SOUTH. MADE GRIDS REFLECT THIS WITH
LOWER POPS AS ONE MOVE SOUTH TO NORTH. FARTHER NORTH IN PA
TOMORROW THE BETTER. IT SHOULD BE COOLER AND DRIER WEDNESDAY OVER
MOST REGIONS. CHANGED GRIDS TO REFLECT THIS.

THE BOUNDARY IS FORECAST TO SURGE BACK TO THE NORTH AND BRING AN
INCREASE IN HUMIDITY OVERNIGHT WED INTO THURSDAY. SHOWERS AND
THUNDERSTORMS ARE POTENTIALLY A PROBLEM ON THURSDAY. WITH ABOVE
NORMAL PW VALUES...SOME LOCALLY HEAVY RAINS ARE POSSIBLE WITH
THESE STORMS.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
EXTENDED PORTION OF THE FORECAST STARTS OFF ACTIVE AND VERY MILD
BEFORE TURNING DRIER AND COOLER OVER THE WEEKEND.

A STRONG TROUGH TO OUR NORTHWEST WILL PUSH A STRONG FRONT ACROSS
THE REGION FRI INTO SAT...TRIGGERING MORE SHOWERS/THUNDERSTORMS.
IT WILL ALSO KEEP THE TROPICAL ACTIVITY OFF TO OUR EAST AND
OFFSHORE. WITH PLENTY OF MOISTURE REMAINING ACROSS PA AHEAD OF THE
FRONT AND INCREASING DYNAMICS ASSOCIATED WITH THE APPROACH OF THE
COLD FRONT...ANTICIPATE THAT THE STORMS ON FRI MAY BE STRONG TO
POTENTIALLY SEVERE...AND WILL HAVE TO MONITOR FOR POTENTIAL FOR
HEAVIER RAINFALL...ALTHOUGH FRONT LOOKS TO REMAIN FAIRLY
PROGRESSIVE.

ONCE THE FRONT PASSES THROUGH TO THE EAST...SURFACE HIGH WILL
BUILD IN AND SAT NIGHT THROUGH TUESDAY SHOULD BE COOLER AND DRIER
WITH HIGH TEMPS 5-10F COOLER AND NIGHTTIME LOWS 10-15F COOLER.

MODEL DIFFERENCES BETWEEN GFS AND ECMFW COME INTO PLAY BY MIDWEEK
AS THEY HANDLE PROGRESSION OF NEXT TROUGH DIFFERENTLY...WITH THE
GFS FASTER. FOR NOW HANDLED WITH LOW CHANCE POPS ACROSS THE NORTH.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
NMRS SHRA/TSRA HAVE DEVELOPED IN THE PAST FEW HOURS ACROSS THE
CWA. HENCE EXPECT WIDELY VARYING FLYING CONDITIONS THIS
AFTERNOON...WITH VFR CONDITIONS TURNING TO MVFR/IFR IN THESE
STORMS.

SHRA/TSRA WILL TAPER THIS EVENING AS CONVECTION SHUTS DOWN...AND A
RETURN TO WIDESPREAD VFR IS EXPECTED. THERE IS ONCE AGAIN A CHANCE
FOR FOG DEVELOPMENT...ALTHOUGH IT APPEARS THE WINDS MAY BE STRONG
ENOUGH...ESPECIALLY ACROSS THE LAUEL HIGHLANDS...TO PREVENT FOG
FROM SETTLING IN.

ANOTHER ROUND OF MVFR SHOWERS IS EXPECTED WEDNESDAY AS A COLD
FRONT MOVES THROUGH.

OUTLOOK...

THUR-FRI...MAINLY MVFR IN SHRA/TSRA...FOG...AHD HZ.
SAT/SUN...MORNING FOG...THEN MAINLY VFR.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...GRUMM/RXR
NEAR TERM...GRUMM
SHORT TERM...GRUMM
LONG TERM...RXR
AVIATION...DICKEY
Hazardous weather outlook, Aug 18, 5:27 AM EDT, 12 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
527 AM EDT TUE AUG 18 2009

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-190930-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
527 AM EDT TUE AUG 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 18, 4:37 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
437 PM EDT TUE AUG 18 2009

PAZ064-065-182130-
ADAMS PA-YORK PA-
437 PM EDT TUE AUG 18 2009

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ADAMS AND WEST
CENTRAL YORK COUNTIES...

AT 435 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
OF EMMITSBURG...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THIS STORM. EXPECT FREQUENT...DANGEROUS...CLOUD TO GROUND LIGHTNING
FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

THIS STORM WILL BE NEAR GERMANTOWN AROUND 450 PM...BONNEAUVILLE
AROUND 500 PM...NEW OXFORD AROUND 510 PM...ABBOTTSTOWN AROUND 520 PM
AND SPRING GROVE AROUND 530 PM.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE 30...
STATE ROAD 94...STATE ROAD 97.

LAT...LON 3975 7736 4003 7696 3987 7684 3972 7713
      3972 7734

EXPERIMENTAL

FORECASTER: LAMBERT
Special weather statement, Aug 18, 4:54 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
454 PM EDT TUE AUG 18 2009

PAZ064-065-182130-
ADAMS PA-YORK PA-
454 PM EDT TUE AUG 18 2009

...A STRONG THUNDERSTORM WILL AFFECT ADAMS AND WESTERN YORK
COUNTIES...

AT 453 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
OF GETTYSBURG...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. ALSO EXPECT
FREQUENT LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR BONNEAUVILLE AROUND 500 PM...NEW OXFORD
AROUND 515 PM...HANOVER AROUND 520 PM...ABBOTTSTOWN AROUND 525 PM AND
EAST BERLIN AROUND 530 PM.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE 30...
STATE ROAD 94...STATE ROAD 97.

LAT...LON 3978 7743 4002 7719 4008 7690 3972 7670
      3971 7730

EXPERIMENTAL

FORECASTER: RXR
Special weather statement, Aug 18, 5:19 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
519 PM EDT TUE AUG 18 2009

PAZ052-057-058-182215-
DAUPHIN PA-NORTHUMBERLAND PA-SCHUYLKILL PA-
519 PM EDT TUE AUG 18 2009

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
DAUPHIN...SOUTHEASTERN NORTHUMBERLAND AND SOUTHWESTERN SCHUYLKILL
COUNTIES THROUGH 615 PM EDT...

AT 515 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 15 MILES
SOUTH OF SELINSGROVE TO 6 MILES NORTH OF LINGLESTOWN...MOVING
NORTHEAST AT 25 MPH. THESE THUNDERSTORMS WERE OCCURRING BETWEEN TWO
AREAS OF SEVERE THUNDERSTORMS...ONE NORTH OF PILLOW AN LECK
KILL...AND THE SECOND TO THE SOUTH OF ELLENDALE FORGE AND DEHART
DAM.

WIND GUSTS TO 45 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY IN
THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR LYKENS AROUND 530 PM...ROUGH AND READY
AROUND 545 PM AND MOUNT CARMEL AROUND 600 PM.

THIS WILL IMPACT I-81 BETWEEN MILE MARKERS 105 AND 110.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 209...STATE
ROAD 61.

LAT...LON 4060 7640 4055 7653 4056 7654 4052 7660
      4040 7687 4060 7684 4082 7641 4080 7640

EXPERIMENTAL

FORECASTER: LAMBERT
Local storm report, Aug 18, 5:23 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
523 PM EDT TUE AUG 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND DMG     STATE COLLEGE           40.79N 77.86W
08/18/2009                   CENTRE             PA   COUNTY OFFICIAL

            911 CENTER REPORTED TREES AND WIRES DOWN IN STATE COLLEGE
            BOROUGH.

0413 PM     TSTM WND DMG     7 ENE BELLEFONTE        40.95N 77.64W
08/18/2009                   CENTRE             PA   COUNTY OFFICIAL

            911 CENTER REPORTED TREES AND WIRES DOWN IN MARION
            TOWNSHIP.

0432 PM     TSTM WND DMG     ICKESBURG               40.49N 77.29W
08/18/2009                   PERRY              PA   COUNTY OFFICIAL

            911 CENTER REPORTED SEVERAL TREES ACROSS ROADS NEAR
            ICKESBURG.

0443 PM     TSTM WND GST     2 W CARLISLE            40.20N 77.24W
08/18/2009  E65.00 MPH       CUMBERLAND         PA   TRAINED SPOTTER

            SPOTTER REPORTED WIND GUST AND TREE LIMBS DOWN IN WEST
            PENNSBORO.

0445 PM     TSTM WND DMG     2 S CARLISLE            40.17N 77.20W
08/18/2009                   CUMBERLAND         PA   TRAINED SPOTTER

            TREES DOWN IN SOUTH MIDDLETON TOWNSHIP.

0515 PM     FUNNEL CLOUD     LOYALSOCKVILLE          41.32N 76.92W
08/18/2009                   LYCOMING           PA   TRAINED SPOTTER

            SPOTTER WATCHING FUNNEL CLOUD NEAR LOYALSOCKVILLE MOVING
            NORTHEAST.

&&

MACH
Special weather statement, Aug 18, 5:45 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
545 PM EDT TUE AUG 18 2009

PAZ037-182215-
TIOGA PA-
545 PM EDT TUE AUG 18 2009

...SCATTERED STRONG THUNDERSTORMS WILL AFFECT TIOGA COUNTY...

AT 543 PM EDT...THUNDERSTORMS WERE SCATTERED ABOUT THE NORTHERN HALF
OF TIOGA COUNTY. A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
MANSFIELD...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORMS...ALONG WITH
BRIEF HEAVY RAINFALL.

TAKE SHELTER WHEN THREATENING WEATHER APPROACHES.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 15.

LAT...LON 4200 7693 4176 7690 4166 7734 4162 7761
      4199 7760 4201 7739 4201 7694

EXPERIMENTAL

FORECASTER: DEVOIR
Special weather statement, Aug 18, 5:46 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
546 PM EDT TUE AUG 18 2009

PAZ006-037-182245-
POTTER PA-TIOGA PA-
546 PM EDT TUE AUG 18 2009

...STRONG THUNDERSTORMS WILL AFFECT CENTRAL POTTER AND NORTHWESTERN
TIOGA COUNTIES THROUGH 645 PM EDT...

AT 543 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 4 MILES
WEST OF ELKLAND...TO 5 MILES NORTHEAST OF GALETON...TO 4 MILES
NORTHEAST OF WHARTON...MOVING EAST NORTHEAST AT 20 MPH.

WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL
CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. EXPECT
FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THESE
STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN
LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR GALETON AROUND 550 PM...GALETON AROUND 555
PM...GAINES AROUND 600 PM...KEENEYVILLE AROUND 630 PM AND LEONARD
HARRISON STATE PARK AROUND 645 PM.

THIS WILL IMPACT ROUTE 6.

LAT...LON 4200 7713 4168 7735 4154 7802 4169 7792
      4183 7767 4201 7751

EXPERIMENTAL

FORECASTER: LAMBERT

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 1:46 PM EDTSpecial Weather StatementCTPYork44 min
Aug 18, 2:22 PM EDTSpecial Weather StatementCTPBlair, Huntingdon38 min
Aug 18, 2:44 PM EDTSpecial Weather StatementCTPLancaster31 min
Aug 18, 3:09 PM EDTSpecial Weather StatementCTPFranklin36 min
Aug 18, 3:39 PM EDTSpecial Weather StatementCTPCentre66 min
Aug 18, 3:44 PM EDTSevere Thunderstorm WarningCTPCentre, Clinton61 min
Aug 18, 3:52 PM EDTSevere Thunderstorm WarningCTPMcKean, Warren53 min
Aug 18, 4:01 PM EDTSevere Thunderstorm WarningCTPJuniata, Mifflin, Snyder59 min
Aug 18, 4:13 PM EDTSpecial Weather StatementCTPJuniata, Mifflin, Perry32 min
Aug 18, 4:18 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, York57 min
Aug 18, 4:23 PM EDTSevere Thunderstorm WarningCTPJuniata, Perry52 min
Aug 18, 4:26 PM EDTSpecial Weather StatementCTPMcKean79 min
Aug 18, 4:37 PM EDTSpecial Weather StatementCTPAdams53 min
Aug 18, 4:44 PM EDTSevere Thunderstorm WarningCTPClinton, Lycoming46 min
Aug 18, 4:49 PM EDTSevere Thunderstorm WarningCTPMcKean, Potter56 min
Aug 18, 4:50 PM EDTSevere Thunderstorm WarningCTPDauphin, Juniata, Northumberland, Perry, Snyder, Union55 min
Aug 18, 4:54 PM EDTSpecial Weather StatementCTPAdams36 min
Aug 18, 4:57 PM EDTSevere Thunderstorm WarningCTPCumberland, Dauphin, Lebanon, York78 min
Aug 18, 5:05 PM EDTSevere Thunderstorm WarningCTPAdams, York55 min
Aug 18, 5:19 PM EDTSpecial Weather StatementCTPDauphin56 min
Aug 18, 5:25 PM EDTSevere Thunderstorm WarningCTPColumbia, Lycoming, Montour, Sullivan80 min
Aug 18, 5:35 PM EDTSevere Thunderstorm WarningCTPColumbia, Dauphin, Lebanon, Northumberland, Schuylkill70 min
Aug 18, 5:45 PM EDTSpecial Weather StatementCTPTioga30 min
Aug 18, 5:46 PM EDTSpecial Weather StatementCTPTioga59 min
Aug 18, 6:02 PM EDTSevere Thunderstorm WarningCTPLancaster, York88 min
Aug 18, 6:26 PM EDTSpecial Weather StatementCTPTioga34 min
Aug 18, 6:30 PM EDTSpecial Weather StatementCTPWarren75 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.